Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 26, 2007, 3:32 AM CDT for Edwards County, Texas. It took effect at Mar 26, 2007, 3:37 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 3:32 AM CDT (08:32 UTC)
- In effect from
- Mar 26, 2007, 3:37 AM CDT
- Expired
- Mar 26, 2007, 7:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 260837
FFWEWX
TXC137-261215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT MON MAR 26 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
* UNTIL 715 AM CDT
* AT 332 AM CDT...RADAR CONTINUED TO SHOW AREAS OF RAIN...HEAVY AT
TIMES...FORMING OVER EDWARDS COUNTY FROM THE WEST. RAIN FROM
SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE OVER EDWARDS
COUNTY IN THE NEXT HOUR...AND CONTINUE WITH HEAVY RAIN THROUGH THE
EARLY MORNING HOURS. THIS WILL CAUSE FLOODING AT LOW WATER
CROSSINGS AND OTHER LOW LYING AREAS THAT FLOOD EASILY.
* LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EDWARDS COUNTY THROUGH
THE EARLY MORNING HOURS. RAIN WILL BE HEAVY AT TIMES. SHOWERS AND
THUNDERSTORMS WERE MOVING NORTH AND NORTHEAST AT 20 MPH.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3028 9977 3009 9977 3009 9998 2991 10001
2985 10004 2980 10002 2972 10005 2963 10002
2963 10069 3029 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 3:02 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 26, 3:02 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 AM CDT MON MAR 26 2007 .DISCUSSION... HEAVY RAIN EVENT WELL UNDER WAY OVER VAL VERDE COUNTY. THE UPPER LOW IS ROTATING EASTWARD AT 20 KTS. A DRY SLOT IS PUNCHING ITS WAY AROUND THE BACKSIDE OF THE UPPER LOW INTO THE WESTERN COUNTIES. CONVECTION HAS CHANGED APPEARANCE FROM BROAD TRAINING ECHOES TO A SOLID LINE OF THUNDERSTORMS WITH PERIPHERAL SHOWERS MERGING WITH THE LINE. SOME BOWING IS SEEN ON RADAR UNDER THE 300MB JET. THE WHOLE AREA WILL TRANSLATE EAST TODAY, MOVING INTO THE SOUPY AIRMASS WITH P.W.S IN THE 1.5 RANGE. EXPECTING OVERALL RAINFALL TO RUN NO LESS THAN 3/4 INCH AND AS MUCH AS 6 INCHES IN THE WESTERN SECTIONS. ON THAT BASIS, I HAVE PLACED ALL OF THE CWA UNDER A FLASH FLOOD WATCH. ONCE THIS LOW EXITS THE AREA TUESDAY, A WEAK UPPER RIDGE DEVELOPS. HOWEVER, ANOTHER DIGGING TROUGH MOVES INTO THE CENTRAL ROCKIES AND KEEPS THE WINDS OUT OF THE SOUTHEAST. THE HIGH P.W.S REMAIN IN TACT AS THE SUBTROPICAL MOIST PLUME REPOSITIONS ITSELF BACK THROUGH CENTRAL TEXAS THURSDAY. LOCALLY HEAVY RAINS MAY RETURN BY THEN. THE UPPER LOW LIFTS NORTHEAST FRIDAY, LEAVING US IN A NEAR ZONAL FLOW PATTERN FOR THE WEEKEND. TEMPERATURES TODAY WILL BE RAIN DEPENDENT. OTHERWISE TEMPS WILL CONTINUE TO RUN ABOVE NORMAL. WHEN THE NEXT COLD FRONT PASSES THROUGH OVER THE WEEKEND, TEMPS WILL RETURN TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 64 81 65 80 / 90 90 40 - - AUSTIN BERGSTROM INTL AIRPORT 72 64 81 61 79 / 90 90 40 - - DEL RIO INTL AIRPORT 72 59 86 66 82 / 100 20 10 - - SAN ANTONIO INTL AIRPORT 73 63 83 66 79 / 90 80 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 06/08
Hazardous weather outlook, Mar 26, 3:15 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT MON MAR 26 2007 TXZ171>173-183>194-202>209-217>225-228-271100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 315 AM CDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE AREA FROM THE WEST TODAY...PRODUCING WIDESPREAD RAINS. LOCALLY HEAVY RAIN IS POSSIBLE...AND WILL CAUSE FLOODING AT LOW WATER CROSSINGS AND IN LOW LYING AREAS. IN ADDITION... DAMAGING WIND GUSTS AND LARGE HAIL MAY DEVELOP FROM THE STRONGER THUNDERSTORMS. AS THE STORM SYSTEM ALOFT MOVES OVER THE AREA THIS EVENING... THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL. AS THE STORM SYSTEM MOVES EAST TONIGHT...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN MAY DEVELOP... AND A FEW SEVERE STORMS IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING.
In the hours before
Special weather statement, Mar 26, 1:05 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 AM CDT MON MAR 26 2007 TXZ183-260815- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 105 AM CDT MON MAR 26 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO TX HAS ISSUED A FLOOD WARNING FOR THE PECOS RIVER AT PANDALE CROSSING FROM EARLY MONDAY MORNING UNTIL MONDAY AFTERNOON. AT 12 AM MONDAY THE STAGE WAS 1.3 FEET OR 0.4 METERS. MINOR FLOODING IS FORECAST. THE RIVER IS FORECAST TO RISE TO 5.7 FEET OR 1.7 METERS BY MONDAY MORNING AND THEN BEGIN TO FALL. FLOOD STAGE IS 5.0 FEET OR 1.5 METERS. BANKFULL STAGE IS 5.0 FEET OR 1.5 METERS. AT 5.0 FEET, MINOR LOWLAND FLOODING MAKES LOW WATER CROSSINGS AT PANDALE ON THE PECOS RIVER AND TRIBUTARIES FLOODED AND IMPASSABLE. SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-36 HOURS. ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:20 AM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| Mar 26, 4:14 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Mar 26, 5:52 AM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 26, 7:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| Mar 26, 9:31 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr, Llano | 3 hr |
| Mar 26, 10:47 AM CDT | Flash Flood Warning | EWX | Bandera | 88 min |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Kendall | 3 hr |
| Mar 26, 11:52 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 3 hr |
| Mar 26, 12:15 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 1:45 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde, Zavala | 30 min |
| Mar 26, 2:06 PM CDT | Tornado Warning | EWX | Medina | 24 min |
| Mar 26, 2:13 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 2 hr |
| Mar 26, 2:27 PM CDT | Tornado Warning | EWX | Medina | 33 min |
| Mar 26, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 15 min |
| Mar 26, 2:44 PM CDT | Tornado Warning | EWX | Frio | 31 min |
| Mar 26, 3:00 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 2 hr |
| Mar 26, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 34 min |
| Mar 26, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 23 min |
| Mar 26, 3:30 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Mar 26, 3:41 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 34 min |
| Mar 26, 3:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 20 min |
| Mar 26, 4:14 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 31 min |
| Mar 26, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 22 min |
| Mar 26, 6:03 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe | 3 hr |
| Mar 26, 6:12 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Mar 26, 6:16 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 26, 6:46 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.